JournalsprimsVol. 1, No. 2pp. 163–186

Infinite dimensional Lapiacian and spherical harmonics

  • Yasuo Umemura

    Kyoto University, Japan
  • Norio Kono

    Kyoto University, Japan
Infinite dimensional Lapiacian and spherical harmonics cover
Download PDF

Abstract

The purpose of the present paper is to discuss the properties of the Gaussian measure and the Lapiacian operator in infinite dimensions as limits of finite dimensional analogues. In the limit of n → ∞, the uniform measure on the n-dimensional sphere, the spherical Laplacian operator, and Gegenbauer polynomials (spherical harmonics) tend respectively to an infinite dimensional Gaussian measure, the infinite dimensional Laplacian operator, and Hermite polynomials. We also discuss the addition formula and integral representation formula of Hermite polynomials in this limit procedure.

Cite this article

Yasuo Umemura, Norio Kono, Infinite dimensional Lapiacian and spherical harmonics. Publ. Res. Inst. Math. Sci. 1 (1965), no. 2, pp. 163–186

DOI 10.2977/PRIMS/1195196331